Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 116, NWS Lake Charles, LA

November 21, 2004Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2004, 2:53 AM CST for Jasper County, Tyler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2004, 2:53 AM CST (08:53 UTC)
Expired
Nov 21, 2004, 4:00 AM CST
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Tyler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 210853
SVRLCH
TXC241-457-211000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 AM CST SUN NOV 21 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST TEXAS
  TYLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 400 AM CST

* AT 250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CHESTER...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
  COLMESNEIL BY 315 AM CST
  ROCKLAND BY 325 AM CST
  7 MILES NORTHWEST OF JASPER BY 400 AM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3102 9464 3081 9461 3089 9388 3113 9393
      3103 9445 3106 9458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 8:58 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Nov 20, 8:58 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
858 PM CST SAT NOV 20 2004

.UPDATE...
I RAISED THE RAIN CHANCES SLIGHTLY ACROSS THE LAKES REGION OF
SOUTHEAST TEXAS AND CENTRAL LOUISIANA. I LOWERED THE RAIN CHANCES
ACROSS SOUTH CENTRAL LOUISIANA. OTHERWISE ZONE PACKAGE LOOKS GOOD.

&&

.PREVIOUS DISCUSSION...RADAR PICTURES SHOW A BREAK IN THE ACTION FOR
PARTS OF SOUTHEAST TEXAS AND SOUTHWESTERN LOUISIANA...INCLUDING THE
BEAUMONT...LAKE CHARLES...AND ALEXANDRIA AREAS...BUT MORE RAIN AND
THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS AS UPPER
LEVEL SHORTWAVES PASS ACROSS THE REGION.

AT THIS POINT DO NOT EXPECT TO SEE ANY SEVERE WEATHER...WE ARE ON THE
WRONG SIDE OF AN UPPER LEVEL JET MAX...AND LOW LEVEL INSTABILITY
VALUES WILL REMAIN ON THE MARGINAL SCALE. TEMPERATURES WILL BE MILD
OVERNIGHT...HOLDING IN THE MID 60S MOST PLACES. EXPECT TO SEE PATCHY
FOG OVERNIGHT...BUT NOT ENOUGH AT THIS POINT FOR DENSE FOG ADVISORY
CRITERIA.

UNSETTLED WEATHER CONTINUES TO BE THE DOMINANT WEATHER FEATURE
SUNDAY AND MONDAY BEFORE A COLD FRONT FINALLY PASSES THROUGH ON
TUESDAY. WILL KEEP AN EYE ON THE TUESDAY COLD FRONT...CAN NOT RULE
OUT THE POSSIBILITIES OF SEVERE WEATHER DURING THAT TIME.
TEMPERATURES WILL BE MILD OVERNIGHT AND RAIN CHANCES GOOD UNTIL MID-
WEEK.

LOOKING DOWN THE ROAD...THANKSGIVING LOOKS TO BE COOLER AND DRY.
THE NEXT CHANCE OF RAIN APPEARS TO BE ON SATURDAY...BUT THOSE
CHANCES ARE NOT THAT GREAT.

&&

.AVIATION...PATCHY FOG AND OCCASIONAL THUNDERSTORMS WILL BE THE MAIN
ISSUE THROUGH THE OVERNIGHT HOURS. CLOUD LAYERS WILL BE MAINLY
AROUND 1KFT OR LESS.

&&

.PREVAILING POINT TEMPS/POPS...
LCH  65  76  66  76 /  60  50  20  30
BPT  65  76  66  76 /  60  50  20  30
AEX  62  74  62  74 /  80  50  20  30
LFT  65  76  65  76 /  50  50  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 20, 6:00 AM CST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST SAT NOV 20 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
211200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CST SAT NOV 20 2004

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT
AS A SERIES OF UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA.
ISOLATED SEVERE STORMS MAY BE POSSIBLE TODAY DUE TO A VERY UNSTABLE
AND MOISTURE LADEN AIRMASS LOCATED NEAR THE COASTLINE. THE MOST
LIKELY AREA OF STRONG STORMS WILL GENERALLY RESIDE ALONG AND SOUTH
OF THE I-10 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DEEP MOISTURE AND
NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE TO KEEP THE AREA
UNDER A WET UMBRELLA. A WEAK COOL FRONT WILL STALL ACROSS CENTRAL
LOUISIANA ON SUNDAY BUT A STRONGER COLD FRONT WILL PUSH THROUGH ON
TUESDAY TRIGGER STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL
DRY THE AREA OUT WEDNESDAY THROUGH FRIDAY WITH LOTS OF SUNSHINE AND
COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED TODAY OR TONIGHT.

06

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:09 AM CSTSevere Thunderstorm WarningLCHJasper66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.